Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Was giving insulin through dispovan injection, not able to get syringe. Suggest dosage for another syringe? - Online Doctor Chats

Date : 24-Jul-2013
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
Doctor:Good morning
User:Good Mornign Doctor
User:I have a small doubt
Doctor:Please proceed
User:I use to give insulin injection to my grand mother
Doctor:Proceed further
User:with Dispovan 1ml syrange having(0.1,0.2,0.3,0.4,....etc) marks on it. I will take the isulin medicine till 0.4 XXXXXXX
User:But recently iam not able to get same type of syrange. I took yesterday 40UI syrange having marks(5,10,15,20,25,...etc).
User:My doubt is 0.4 in one syrange is how much in 40UI injection.
User:My doubt is 0.4 in old syrange is how much in 40UI syrange.
Doctor:Yes, 0.4 ml is 40 U of insulin approximately
User:How much in 40UI syrange having marks (5,10,15,20,25,...etc)
Doctor:See, you must use insulin syringe to take insulin and not the regular dispovan
Doctor:While you take insulin in regular dispovan, the dose is not accurate
Doctor:That is why the insulin syringe is made
Doctor:Are you there?
User:I have measured medicine in old dispovan syrange(0.1,0.2,0.3,0.4,) to new syrange of 40UI syrnage (5,10,15,20,25,..), it is coming like 17 reading.
Doctor:Do you have the insulin syringe now?
Doctor:I mean, do you use the insulin syringe now?
Doctor:How much insulin you need to give your grandmom?
User:New one is 40UI syrange
User:4 Units
Doctor:What is the marking on the new insulin syringe?
User:40UI syrnage (5,10,15,20,25,..)
Doctor:You need to draw insulin upto just below the 5 XXXXXXX
Doctor:Are you there?
Doctor:Is this clear to you?
User:If you dont mine
Doctor:Tell me
User:We have given till now 0.4 in old syrange which is equal to 17 in 40UI syrange
User:It means these many days i have given over dosage
Doctor:You are right
Doctor:You have given overdosage
User:Is is a problem
Doctor:How is your gradmom's general condition now?
User:We have started giving insulin injection because she has hospitilised 3 months back because of heperkalemia
Doctor:How is her general health now?
User:That time we haev observed she has boold sugar, from that time we are giving this injection
User:Now she is fine, but evening she is saying shevering is coming and with small butter milk meal she is recovering
Doctor:There is no major harm to her now
Doctor:When do you give this 4 u ?
User:Before afternoon meal(one time per day)
Doctor:That is right
User:Night time no injection
Doctor:The shivering in evening is not because of insulin
Doctor:It is because of other causes
Doctor:Not to worry about this
User:Is anything damaged because of these many days i have given over dosage
Doctor:Nothing is wrong
Doctor:Touch wood
Doctor:Your grandmom is fine
Doctor:Hence on, give the right dose at right time
Doctor:All should be fine
User:1 minute
User:Are you able to see this link WWW.WWWW.WW
Doctor:What do you want to know in this?
User:from the syrange diagrams below 5 means (till 4) i need to give right
Doctor:This is not the actual insulin syringe
Doctor:I would suggest you get back to a doctor in person to confirm on this
User:Ohh sorry
Doctor:It would be ideal
Doctor:Is that all for now?
User:Just last que?
Doctor:Yes please
User:is it fine if start i giving exact 4 units insuline, is it enough for her body, because her body is now adopted to use 17units of Insuline.
Doctor:Can I call you now?
Doctor:Bye from here
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor